TITLE

Drug-induced acute myopia following chlorthalidone treatment

AUTHOR(S)
Mahesh, G.; Giridhar, A.; Saikumar, S. J.; Fegde, Sachin
PUB. DATE
September 2007
SOURCE
Indian Journal of Ophthalmology;Sep2007, Vol. 55 Issue 5, p386
SOURCE TYPE
Academic Journal
DOC. TYPE
journal article
ABSTRACT
We report a case of sudden loss of vision due to the development of acute myopia after the intake of chlorthalidone used for treating systemic hypertension. Clinically this was associated with ciliary spasm, shallow peripheral choroidal effusion and retinal striae at the macula with increase in macular thickness seen on optical coherence tomography. All these findings were reversed completely once the drug was discontinued. Development of acute myopia should be kept in mind as an adverse effect of a commonly used antihypertensive drug, namely chlorthalidone.
ACCESSION #
26201085

 

Share

Read the Article

Courtesy of THE LIBRARY OF VIRGINIA

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics